MAUDE Adverse Event Report: ABBOTT VASCULAR INC. TREK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. TREK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012276-15
Medical Device Problem Codes Material Rupture (1546); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a de novo, moderately calcified, mildly tortuous lesion in the mid left anterior descending artery (lad)with 75% stenosis.A 3.50 x 15mm trek rx balloon dilatation catheter (bdc) was prepared according to the instructions for use, with no issues.Initially, a zinrai 2.5/15 mm balloon was successfully delivered to the lesion for pre-dilation.To achieve further indentation, the bdc was then delivered to the lesion, with slight resistance felt with the patient anatomy.The first inflation at 8 atmospheres (atm) was uneventful, but during the second inflation at 10 atm, the balloon ruptured.Subsequently, the procedure was completed with a hiryu 3.5/10 mm balloon.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the information received, the investigation determined that the reported complaints appear to be related to operational context.There was no leak noted during preparation or during the first inflation, which suggests a product quality issue did not contribute to the reported difficulties.It was reported by the account that the balloon dilatation catheter (bdc) interacted with the mildly tortuous and moderately calcified anatomy resulting in the reported difficulty advancing the device and subsequently the balloon became damaged and ruptured during the second inflation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
TREK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22819945
Report Number2024168-2025-08555
Device Sequence Number5713163
Product Code LOX
UDI-Device Identifier08717648138577
UDI-Public(01)08717648138577(17)271031(10)41113G1
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K180040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012276-15
Device Catalogue Number1012276-15
Device Lot Number41113G1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Initial Report FDA Received Date08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown